Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Includes Expert Content
    Celexa and panic, social anxiety, sexual effects
    avatar
    splace2 posted:
    I was first put on celexa 20 mg and experienced devastating sexual side effects. Plenty of passion, no orgasm! This continued for a little over 2 months of daily use. After I finally got the "magic" back, I realized the medication wasn't doing much other than preventing me from feeling like a sexual 30 yr old female. I visited my doctor who then upped me to 40 mg daily. I feel a lot happier, a lot more "normal" but now I am becoming very anxious in social situations but uncomfortable being alone, never feeling safe. I am a bartender at my night job, so it must appear as if I am constantly happy and fun but frankly, It's exhausting. I have a lack of interest in almost everything around me including things I used to love. My high dose of meds make me tired all of the time and I am experiencing panic attacks now. What can I do next?
     
    avatar
    Patricia Farrell, PhD responded:
    Sexual side effects are rather common on most, if not all, of the SSRI meds and your med is one of them. Being tired and experiencing a lack of normal emotion can also be one of the effects. People even feel that they are incapable of crying on some of these meds.

    You need to discuss the problems you are having with this med at that dose. I'm not an MD, but that would be the best thing for you to do.

    I don't understand the reason for the panic with the med, but that has to be discussed, too.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Useful tip
    If you Start to get anxious Blow your tumb it helps More
    Was this Helpful?
    1 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.